MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2.5/140/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2.5/140/150; PERIPHERAL DILATATION CATHETER
Model Number 380339
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 balloon catheter was selected for treatment of a moderately calcified lesion (70 percent stenosis degree).The device was delivered to the lesion but the balloon could not be inflated.The device was removed and another device was used to finish the intervention.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned with the balloon protector covering the balloon.The balloon is well folded and shows no signs of inflation.Functional testing was performed by inflating the balloon up to np.The balloon opened but water was observed leaking from the luer port of the guidewire lumen.Microscopic inspection revealed a small cut with a length of about 1 mm in the inner shaft inside the hub.The cut appears as if it was induced by a sharp-edged object.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PASSEO-14 2.5/140/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11467157
Report Number1028232-2021-01188
Device Sequence Number3522887
Product Code LIT
UDI-Device Identifier07640130433755
UDI-Public07640130433755
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number380339
Device Catalogue NumberSEE MODEL NO.
Device Lot Number12194131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1